3 doctors weighed in:

Using mirena (levonorgestrel) IUD can it cause low platelets count?

3 doctors weighed in
Dr. Walter Kobasa
Obstetrics & Gynecology
1 doctor agrees

In brief: Probably not

the progesterone in the iud should not effect your platelet counts.
ask your doctor what they thik is causing this. They might need to run more blood tests.

In brief: Probably not

the progesterone in the iud should not effect your platelet counts.
ask your doctor what they thik is causing this. They might need to run more blood tests.
Dr. Walter Kobasa
Dr. Walter Kobasa
Thank
Dr. Kenneth Lanier
Pharmacology

In brief: Its highly unlikely

Low platelets, or thrombocytopenia, is not a documented side effect of mirena (levonorgestrel).
I would consider seeing your doctor to rule out other underlying conditions that may be responsible for a low platelet count.

In brief: Its highly unlikely

Low platelets, or thrombocytopenia, is not a documented side effect of mirena (levonorgestrel).
I would consider seeing your doctor to rule out other underlying conditions that may be responsible for a low platelet count.
Dr. Kenneth Lanier
Dr. Kenneth Lanier
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors